MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO WAND; GWG

PENUMBRA, INC. APOLLO WAND; GWG
Catalog Number AP9
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a microneurosurgery using an apollo wand (wand).During the procedure, the wand became clogged.Therefore, the wand was removed and the procedure continued using a new wand.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: there was no visible damage to the apollo wand (wand).The wand was connected, without an issue, to a demonstration apollo system and tested.The wand was able to irrigate and vibrate, but not aspirate.Conclusion: evaluation of the returned device confirmed that the wand was clogged.This type of problem typically occurs when the device is used without vibration and irrigation.If attempts were made during the procedure to remove clots using aspiration only, and foregoing the use of vibration and irrigation, it is likely that clogging would occur.The apollo wand is 100% visually inspected for damage during process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
APOLLO WAND
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5791453
Report Number3005168196-2016-00980
Device Sequence Number11104186
Product Code GWG
UDI-Device Identifier00814548013589
UDI-Public00814548013589
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K152699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/03/2016
Device Catalogue NumberAP9
Device Lot NumberF66255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2016
Supplement Report FDA Received Date08/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR